MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.Lens was returned in vial, in liquid.Visual inspection found optic and haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated that on (b)(6) 2018 before implant, a 13.2 mm, micl13.2, -13.5 diopter, implantable collamer lens was looked at under the microscope, the shape looked different than any other icl doctor had implanted.The back up lens was implanted, this resolved the issue.Cause of the event is reported as device and other; possible defective lens.
 
Additional Manufacturer Narrative
Corrected data: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8271267
Report Number2023826-2019-00020
Device Sequence Number16458527
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR